MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-6-HX-ES
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding an axium coil that had resistance/was stuck in the sheath.The patient was undergoing a coil embolization procedure to treat a posterior communicating artery (pcom) ruptured saccular aneurysm.The aneurysm max diameter was 4mm and the neck diameter was 2mm.Patient's blood flow was normal; vessel tortuosity was moderate.It was reported that the axium coil and all accessory devices were prepared as indicated in the instructions for use (ifu).When the introducer sheath was pressed against the y-valve, there was significant resistance when advancement was attempted.The coil had resistance/was stuck in the sheath.When the coil was withdrawn, it was found damaged/stretched.The coil was replaced to continue the procedure successfully.There was no harm or injury to the patient.Ancillary devices: long sheath, sino intermediate guide catheter, echelon microcatheter additional information was received.The cause of the coil resistance and the coil becoming stuck in the sheath was not determined.A continuous saline flush was administered and maintained as indicated in the ifu.During preparation, the introducer sheath was not held vertically when the implant coil was pulled back inside during hydration.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium prime device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within an opened axium prime inner pouch, within a dispenser coil and within an introducer sheath.Visual inspection/damage location details: the introducer sheath was found correctly assembled on the pusher with the wavelock at the proximal end.No damages or irregularities were found with the introducer sheath.The axium prime pusher was found bent at ~91.0cm from the proximal end.The distal implant coil was found already deployed outside of the sheath.The axium prime implant coil was found to be stretched within and outside the introducer sheath with the polypropylene filament broken.The axium prime implant coil tip was still attached to the implant (implant unbroken).Testing/analysis: the axium prime implant coil could not be retracted back within the introducer sheath due to the damages and could not be used for resistance testing.The axium prime implant coil tip od (outer diameter) was measured and found to be 0.0104¿ which is within specification (specification: 0.0108¿ +.0010¿/-.0020¿).The introducer sheath id (inner diameter) was measured and found to be 0.0175¿ (0.4445mm), which is within specification (specification: 0.46mm ±0.02mm).No other anomalies were observed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ and ¿coil stretch¿ were confirmed.There were no reported issues pushing the axium prime implant coil from within the introducer sheath during hydration per ifu.Therefore, it is possible the implant coil became damaged when retracting the implant coil following hydration or due to improper hubbing technique (over tightening of the rhv/sheath not fully seated within the hub) subsequently causing the implant coil to become stuck.Advancing the coil against resistance would result in damage to the implant.In addition, customer reported ¿during preparation, the introducer sheath was not held vertically when the implant coil was pulled back inside during hydration.¿ it is possible for the implant to become damaged if the introducer sheath was not held vertically during retraction of the implant.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24020029
Report Number9617601-2026-00181
Device Sequence Number10550137
Product Code KRD
UDI-Device Identifier00763000313890
UDI-Public(01)00763000313890(17)271001(10)229795544
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-6-HX-ES
Device Catalogue NumberAPB-2-6-HX-ES
Device Lot Number229795544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Initial Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale